Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Multivitamins and atripla
Feb 20, 2011

HI Doc, thanks for your time. I just started with Atripla. Side effects are going away (I think), just some dizziness after I take it. Is dizziness going away completely? and Should I keep taking Centrum, green tea & mangosteen and Omega 3 campsules? or do they interfere with Atripla? thank you very much

Response from Dr. Young

Hi and thanks for your post.

First off, the dizziness that you're experiencing is common in the days after starting efavirenz-containing treatment, like Atripla. It should decrease, but many people will have some residual symptoms; this is entirely why the medication should be taken before bedtime. If the symptoms persist and are unpleasant, you should talk to your health care provider about your symptoms and options.

As for the vitamins, there probably aren't any significant drug-drug interactions, though these are often poorly studied. In my opinion, most American's don't need to take nearly as many supplements or vitamins as they do- our diets handle our vitamin and mineral needs, with only a few exceptions. The omega-3s can help with lowering certain types of fats in the blood and if you have problems with lipids, this can be helpful. We are also beginning to appreciate that many people don't ingest enough calcium and/or vitamin D. So, again, have a discussion with your health care provider or ask a knowledgeable nutritionist about what your needs might be.

Be well and thanks for posting. BY



Previous
Taking truvada and kaletra together?
Next
best help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement